Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 8, NWS Boise, ID

April 22, 20166 counties in Idaho

NWS Boise, ID issued this wind advisory at Apr 22, 2016, 2:54 PM MDT for 6 counties in Idaho. It took effect at Apr 23, 2016, 10:11 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2016, 2:54 PM MDT (20:54 UTC)
In effect from
Apr 23, 2016, 10:11 AM MDT
Expired
Apr 23, 2016, 9:00 PM MDT
In force
11 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2016-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2016-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2849 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-187 m²/s²
0-3 km storm-relative helicity
-69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

079 
WWUS75 KBOI 222054
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
254 PM MDT FRI APR 22 2016

...VERY WINDY IN THE MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY
ON SATURDAY AFTERNOON...

.GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS MUCH OF SOUTH
CENTRAL IDAHO ON SATURDAY AFTERNOON. EXPECT SUSTAINED WINDS NEAR
30 MPH WITH GUSTS AS HIGH AS 45 MPH IN THE ADVISORY AREA. HIGHEST
WINDS ARE EXPECTED IN THE LATE AFTERNOON AND WILL SLOWLY DIMINISH
AFTER SUNSET.

IDZ016-030-230500-
/O.NEW.KBOI.WI.Y.0008.160423T1800Z-160424T0400Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
254 PM MDT FRI APR 22 2016

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SATURDAY. 

* WINDS...WEST TO NORTHWEST AROUND 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...NOON SATURDAY THROUGH 10 PM SATURDAY EVENING WITH
  HIGHEST WINDS EXPECTED IN THE LATE AFTERNOON.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES
  INCLUDING SEMI TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
4 follow-up statements
399 
WWUS75 KBOI 230338
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
938 PM MDT FRI APR 22 2016

...WINDY IN THE MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY ON
SATURDAY AFTERNOON...

.GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS MUCH OF SOUTH
CENTRAL IDAHO ON SATURDAY AFTERNOON. EXPECT SUSTAINED WINDS OF 30
MPH WITH GUSTS TO 45 MPH IN THE ADVISORY AREA. THE HIGHEST WINDS
ARE EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING. 

IDZ016-030-231400-
/O.CON.KBOI.WI.Y.0008.160423T1800Z-160424T0400Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
938 PM MDT FRI APR 22 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT
SATURDAY...

* WINDS...WEST TO NORTHWEST AROUND 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...NOON SATURDAY THROUGH 10 PM SATURDAY EVENING WITH 
  HIGHEST WINDS EXPECTED IN THE LATE AFTERNOON. 

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
615 
WWUS75 KBOI 231001
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
401 AM MDT SAT APR 23 2016

...WINDY IN THE MAGIC VALLEY...SOUTHERN TWIN FALLS COUNTY...UPPER
TREASURE VALLEY AND SOUTHWEST HIGHLANDS THIS AFTERNOON...

.GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS MUCH OF SOUTH
CENTRAL IDAHO AROUND 3 PM MDT TODAY. EXPECT SUSTAINED WINDS OF 30
MPH WITH GUSTS TO 50 MPH IN THE ADVISORY AREA. THE HIGHEST WINDS
ARE EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING.

IDZ014-015-240015-
/O.EXB.KBOI.WI.Y.0008.160423T2100Z-160424T0300Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-
401 AM MDT SAT APR 23 2016

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING. 

* WINDS...WEST TO NORTHWEST AROUND 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...3 PM THROUGH 9 PM THIS EVENING WITH HIGHEST WINDS
  EXPECTED AROUND 5 PM.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-030-240015-
/O.EXT.KBOI.WI.Y.0008.160423T2100Z-160424T0300Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
401 AM MDT SAT APR 23 2016

...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...

* WINDS...WEST TO NORTHWEST AROUND 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...3 PM THROUGH 9 PM THIS EVENING WITH HIGHEST WINDS
  EXPECTED AROUND 5PM.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
659 
WWUS75 KBOI 231611
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1011 AM MDT SAT APR 23 2016

...VERY WINDY IN SOUTH-CENTRAL IDAHO THROUGH THIS EVENING...

.GUSTY WEST TO NORTHWEST WINDS HAVE DEVELOPED ACROSS MUCH OF
SOUTH CENTRAL IDAHO. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS
TO 50 MPH WILL CONTINUE IN THE ADVISORY AREA THROUGH THIS EVENING.

IDZ014>016-030-240300-
/O.EXT.KBOI.WI.Y.0008.160423T1611Z-160424T0300Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
1011 AM MDT SAT APR 23 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WINDS...WEST TO NORTHWEST 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
162 
WWUS75 KBOI 240249
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
849 PM MDT SAT APR 23 2016

IDZ014>016-030-240400-
/O.EXP.KBOI.WI.Y.0008.000000T0000Z-160424T0300Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
849 PM MDT SAT APR 23 2016

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA BUT CONDITIONS WILL
REMAIN BREEZY THROUGH THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 22, 10:03 AM MDT, 4 hours 51 minutes earlier.

Area forecast discussion, Apr 22, 10:03 AM MDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1003 AM MDT FRI APR 22 2016

.DISCUSSION...THE FORECAST FOR A COLD FRONT TO PASS THROUGH THE
AREA THIS AFTERNOON AND EVENING IS ON TRACK. THE WARM AIRMASS
AHEAD OF THE FRONT IS UNSTABLE BUT THERE ONLY APPEARS TO BE ENOUGH
MOISTURE FOR A FEW ISOLATED SHOWERS AND THUNDERSTORMS AHEAD OF THE
FRONT. THE COLD FRONT ITS SELF WILL BE ACCOMPANIED WITH SCATTERED
SHOWERS AND THUNDERSTORMS ALONG AND BEHIND THE FRONT. WINDS WILL
SHIFT BRISKLY TO THE NORTHWEST BEHIND THE FRONT AND WILL BE VERY
GUSTY IN THE VICINITY OF ANY THUNDERSTORM ACTIVITY. THE FRONT WILL
REACH BURNS AND BAKER CITY AROUND 3 PM PDT AND CONTINUE MOVING
EASTWARD REACHING MCCALL AND BOISE AROUND 6 PM. THE MAGIC VALLEY
WILL SEE THE COLD FRONT ARRIVE AROUND 8 PM THIS EVENING. WEATHER
ON SATURDAY MORNING IN SOUTHWESTERN IDAHO STILL LOOKS WET WITH A
PERIOD OF LIGHT TO MODERATE RAIN EXPECTED IN MOST AREAS. SNOW IS
ALSO POSSIBLE FOR ELEVATIONS ABOVE 6500 FEET. WINDY CONDITIONS ARE
EXPECTED IN THE MAGIC VALLEY ON SATURDAY.

THE AND A FEW THUNDERSTORMS COULD DEVELOP
IN THE AFTERNOON. AND COULD PRODUCE ISOLATED THUNDERSTORMS IN THE
AFTERNOON OVER THE THE FRONT WILL BE ACCOMPANIED BY SCATTERED
SHOWERS AND THUNDERSTORMS.

&&

.AVIATION...VFR. SHOWERS AND ISOLATED THUNDERSTORMS SPREADING EAST
ACROSS THE AREA THIS AFTERNOON. COLD FRONT PASSING KBNO AROUND
21Z...KBOI AROUND 00Z/SAT...AND KTWF/KJER AROUND 03Z/SAT. SURFACE
WINDS...SOUTH TO SOUTHWEST INCREASING THIS AFTERNOON TO 15-25 KTS
SOUTHEAST OREGON AND 10-20 KTS SOUTHWEST IDAHO...SHIFTING INTO THE
WEST 15-25 KTS FOLLOWING FRONT. GUSTS TO 40 KTS ALONG FRONT AND NEAR
THUNDERSTORMS. WINDS ALOFT...SOUTH 10-15 KTS BECOMING NORTHWEST 20-
30 KTS AFTER 06Z.

WEEKEND OUTLOOK...TONIGHT...WIDESPREAD RAIN SHOWERS AND MOUNTAIN
OBSCURATION. ISOLATED EVENING THUNDERSTORMS. AREAS MVFR/LOCAL IFR
CEILINGS IN HEAVIER SHOWERS. SATURDAY...WIDESPREAD SHOWERS
CONTINUING SOUTHWEST IDAHO. GUSTY NORTHWEST WINDS 20-35 KTS
AFTERNOON AND EVENING. CONDITIONS IMPROVING SOUTHEAST OREGON WITH
SHOWERS ENDING BY 18Z. SATURDAY NIGHT...MAINLY VFR WITH PARTIAL
CLEARING AND SCATTERED MOUNTAIN SHOWERS. SUNDAY...CONDITIONS
DETERIORATING. MOUNTAINS BECOMING OBSCURED AS SHOWERS SPREAD ACROSS
THE AREA. ISOLATED AFTERNOON THUNDERSTORMS. SNOW LEVELS AROUND 6K FT
MSL THROUGH THE WEEKEND.

&&

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH SATURDAY...THE FIRST OF SEVERAL ACTIVE
WEATHER DAYS BEGINS TODAY WITH A COLD FRONTAL PASSAGE. UPPER
LEVEL LOW PRESSURE SYSTEM...JUST OFF THE OREGON COAST THIS
MORNING...WILL BE MOVING EAST ACROSS OREGON THIS EVENING AND
ACROSS IDAHO ON SATURDAY. AHEAD OF THE LOW...A STRONG COLD FRONT
WILL MOVE EAST ACROSS SOUTHEAST OREGON THIS AFTERNOON /BETWEEN 21Z
FRI AND OOZ SAT/ AND SOUTHWEST IDAHO THIS EVENING /BETWEEN 00Z-05Z
SAT/. EXPECT STRONG SURFACE WINDS WITH THE FRONTAL PASSAGE...WITH
WIND GUSTS OF 35 TO 45 KTS...THOUGH THE WINDS SHOULD BE BRIEF
LASTING LESS THAN AN HOUR. ISOLATED SHOWERS WILL CONTINUE ACROSS
SOUTHEAST OREGON THIS MORNING WILL INCREASE IN COVERAGE ACROSS
THE FORECAST AREA BY EARLY THIS AFTERNOON. LATEST HIGH-RES MODELS
SHOWING A WEAK SHORTWAVE FROM NORTHERN CALIFORNIA ROTATING THROUGH
THE REGION EARLY THIS AFTERNOON AND COULD GET SHOWERS AND
THUNDERSTORMS GOING A LITTLE EARLIER AROUND 19Z. PLENTY OF 0-6KM
SHEAR /40-50 KTS/ AND 200 TO 400 J/KG OF CAPE SHOULD SUPPORT
LONGER LIVED STORMS WITH THE STRONGER STORMS PRODUCING GUSTY WINDS
AND SMALL HAIL. EXPECT STRONG WINDS ON SATURDAY AFTERNOON FROM
MOUNTAIN HOME THROUGH THE WESTERN MAGIC VALLEY FOLLOWING THE
PASSAGE OF THE UPPER LEVEL LOW EARLY SATURDAY. A WIND ADVISORY
WILL BE NEEDED BUT WILL HOLD OFF FOR NOW WITH ACTIVE WEATHER
EXPECTED TODAY. PRECIPITATION WILL CONTINUE THROUGH SATURDAY
ACROSS MOST OF SOUTHWEST IDAHO AS MOISTURE WRAPS AROUND THE LOW.
TEMPERATURES WILL BE SIGNIFICANTLY LOWER TODAY FROM YESTERDAY/S
TEMPERATURES BY ABOUT 15 DEGREES. TEMPERATURES WILL BE BELOW
NORMAL ON SATURDAY.

LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...MAJOR PATTERN CHANGE
UNDERWAY AS A DEEP UPPER LEVEL TROUGH DIGS INTO THE PACIFIC
NORTHWEST FROM THE GULF OF ALASKA SUNDAY. CURRENT FORECAST MODELS
HAVE AN IMPRESSIVE DEFORMATION ZONE SETTING UP MONDAY ACROSS
SOUTHWEST IDAHO AND SOUTHEAST OREGON AS AN UNSEASONABLY DEEP TROUGH
MOVES ACROSS THE PACIFIC NORTHWEST INTO THE GREAT BASIN.
TEMPERATURES MONDAY WILL BE 10 TO 20 DEGREES BELOW NORMAL DEPENDING
ON WHERE THE DEFORMATION ZONE SETS UP. FOR EXAMPLE...HIGHS MONDAY
COULD STRUGGLE TO MAKE IT OUT OF THE 40S IN BOISE AND 30S IN THE
MAGIC VALLEY UNDER THIS DEFORMATION ZONE. SNOW LEVELS WILL BE AROUND
4000 FEET ON THE SOUTHWESTERN SIDE OF THIS DEFORMATION ZONE /IN
SOUTHEAST OREGON/ AND AROUND 6500 FEET ON THE NORTHEASTERN SIDE
/WEST CENTRAL AND BOISE MOUNTAINS/. AT THIS POINT PRECIPITATION
AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE IN THE OWYHEE MOUNTAINS AND
AREAS SOUTH WITH UP TO A HALF INCH LIQUID EQUIVALENT ELSEWHERE.
SIGNIFICANT SNOW ACCUMULATIONS /UP TO A FOOT/ ARE POSSIBLE
UNDERNEATH THE DEFORMATION ZONE ABOVE 6000 FEET. THE UPPER LEVEL
TROUGH WILL MOVE INTO COLORADO BY TUESDAY AND PRECIPITATION WILL END
TUESDAY AFTERNOON. ANOTHER TROUGH WILL MOVE INTO THE PACIFIC
NORTHWEST BY WEDNESDAY AFTERNOON. AFTER WEDNESDAY UPPER LEVEL
TROUGHING WILL CONTINUE IN THE EXTENDED PERIOD BUT DETAILS AND
TIMING OF EACH SYSTEM ARE UNCERTAIN.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WWW.WEATHER.GOV/BOISE
WWW.FACEBOOK.COM/NWSBOISE
WWW.TWITTER.COM/NWSBOISE

DISCUSSION...JB
AVIATION.....RD
PREV SHORT TERM...JDS
PREV LONG TERM....KA

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.